Florida, 2006

Tropical Storm in Florida, June 11 to 14, 2006

June 11 to 14, 2006 · NWS JAX · 1 event in 1 county or zone

Tropical Storm "Alberto" Tropical Storm Alberto made landfall along the northeast Gulf of Mexico coast and as a weakening system move north-northeast across north Florida and southeast Georgia. This motion positioned the area on the north and east side of the storm.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Tropical Storm "Alberto" Tropical Storm Alberto made landfall along the northeast Gulf of Mexico coast and as a weakening system move north-northeast across north Florida and southeast Georgia. This motion positioned the area on the north and east side of the storm. Northeast Florida experienced periods of sustained tropical storm force winds and gusts. Heavy rainfall occurred across the Suwannee River Valley. The lowest north Florida mean sea level pressure was 1006.1 mb measured in Gainesville as the center move north and east of the area on June 13th around 12Z. The lowest mean sea level readings across north Florida ranged from 1006.1 mb in Gainesville to 1009.4 mb at the National Ocean System (NOS) tide gauge at NAS Mayport, Florida. Maximum sustained winds recorded were 40 knots/46 mph at Craig Airfield in east Jacksonville on June 13th around 21:11Z. The peak gust was 47 knots/54 mph recorded at Cecil Field in west Jacksonville, on June 13th around 1950Z. Inland stations generally reported sustained winds of 17-40 knots (20-46 mph) with gusts ranging from 30-47 knots (35-54 mph). Many trees were downed and some structural damage occurred over the Suwannee River Valley. Scattered trees and power lines were blown down across the remainder of northeast Florida. Most damaged occurred from winds from midday July 13th into the early evening hours. Wave heights reached 6-9 ft across the coastal waters. The maximum height observed was at the St. Augustine buoy 41012 on June 13th around 1920Z. Tides were running 0.5-1 ft below astronomical tide predictions on the 13th. Rainfall totals across Florida ranged from 2 to 6 inches. The heaviest rainfall 5.60 inches in Hedges, Florida (Nassau County). Some minor temporary flooding of flood prone occurred, but the rainfall was beneficial to the area helping it recover from a minor drought period. River flooding was not a concern. Two confirmed tornado touchdowns occurred, one near Jacksonville Beach with minor damage done to a water park around 08Z on June 13th. No fatalities nor injuries were reported in association with T.S. Alberto.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 10, 8:59 PM EST, 3 hours 1 minute earlier.

Area forecast discussion, Jun 10, 8:59 PM EST, 3 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
959 PM EDT SAT JUN 10 2006

...INCREASING TROPICAL MOISTURE OVER THE AREA TONIGHT...

.PUBLIC...SATELLITE IMAGERY SHOWS A PLUME OF TROPICAL CIRRUS FROM
T.D. #1 ADVECTING NORTHWARD UP THE FL PENINSULA THIS HOUR. THE
FIRST OUTER RAINBAND REMAINED TO OUR S AND W AND HAS MOVED OFFSHORE
INTO THE E GOMEX THIS EVENING...BUT IT DID ENHANCE DIURNAL TSTORMS W
OF ORLANDO A COUPLE OF HRS AGO. LOCALLY WE HAD A FEW TSTORMS FIRE
OVER MARION AND PUTNAM COUNTIES IN THE VC OF THE SEA/LAKE/RIVER
BREEZE COLLISIONS. CONVECTION IS STARTING TO WEAKEN AS INSTABILITY
IS LOST.

FOR THE EVENING UPDATE...HAVE INCLUDED A 20% CHC OF TSRA MAINLY FOR
A LINE ALONG AND SOUTH OF GNV-SGJ AS CONVECTION AND UPPER LVL ENERGY
TO OUR SOUTH ROTATES NWD OVERNIGHT. ALTHOUGH RADAR TRENDS SHOW
CURRENT TSRA OVER HERNANDO AND SUMTER COUNTIES WEAKENING...REMNANT
OUTFLOWS MAY INTERSECT SEABREEZE BOUNDARIES OVER OUR SOUTHERN CWA
WITH SOME ENHANCEMENT PER DECENT 850-500MB DIFF-PVA ROTATING UP THE
FL PENN.

ALSO INCLUDED PATCHY FOG FOR ALL ZONES. DENSE FOG SHOULD BE LIMITED
DUE TO INCREASINGLY SLY FLOW IN THE BLYR AND CIRRUS SHIELD.

SUN...ANOTHER WARM DAY IN STORE FOR OUR GA ZONES WITH MAX TEMPS
CLIMBING INTO THE MID-UPR 90S INLAND AND LOWER 90S NEAR THE COAST.
TO THE SOUTH...INCREASING CLOUD COVER FROM CURRENT T.D. #1 AS IT
MOVES INTO THE SOUTHERN GOMEX WILL HOPEFULLY HOLD MAXES DOWN INTO
THE LOWER 90S. INCREASING RAIN CHANCE LATE SUN-MON AS THE T.D. MOVES
INTO THE ESE GOMEX.

&&

.MARINE...SSE WINDS OVER THE WATERS THIS EVENING 15 KTS NEARSHORE
WITH THE SEABREEZE...CLOSER TO 10-12 KTS OFFSHORE AT BUOY 41012.
SEAS ARE RUNNING 2-3 FT. CURRENT FORECAST LOOKS REASONABLE WHICH
ADVERTISES SMALL CRAFT EXERCISE CAUTION ALL LEGS TONIGHT AS SLY
WINDS INCREASE TO 15-20 KTS...MORE IN LINE WITH THE PARALLEL NAM.
SEAS BUILDING FROM 2-3 FT TO 3-5 FT OFFSHORE. EXCEPT LITTLE CHANGE
TO THE MARINE FORECAST TONIGHT.

&&

.FIRE WX...FIRE WX CONCERNS WILL FINALLY DIMINISH THROUGH THE FIRST
PART OF THE WEEK AS TROPICAL MOISTURE INCREASES OVER THE AREA.
TODAYS RED FLAG VERIFIED ACROSS THE BOARD AS TEMPS SOARED INTO THE
UPPER 90S...OVER 100 DEG IN A FEW LOCATIONS. SLIGHTLY COOLER TEMPS
TOMORROW AND INCREASING MOISTURE WILL PREVENT RHS FROM DROPPING
BELOW CRITICAL VALUES FOR EXTENDED DURATIONS.

&&

.HYDROLOGY...BASED ON THE LASTEST FORECAST TRACK FROM NHC AND PRECIP
GUIDANCE FROM HPC...IF T.D. #1 DOES INDEED APPROACH APALACHEE BAY
LATE MON-TUE...IT COULD BE A DECENT RAIN EVENT AT LEAST FOR AREAS
ALONG AND E OF GNV-JAX WHERE HPC CURRENTLY ADVERTISES A POSSIBLE
STORM TOTAL RAINFALL OF 2-3 INCHES WITH ISOLD HIGHER AMTS. THIS
RAINFALL WOULD BE A WELCOME RELIEF TO OUR CWA WHERE JAX IS IN A
RAINFALL DEFICIT OF OVER 8 INCHES FOR THE YEAR...WHILE GNV IS UNDER
6 INCHES. WILL CONTINUE TO HIGHLIGHT THE HVY RAINFALL POTENTIAL IN
THE HWO...BUT WILL DEFER THE ISSUANCE OF AN ESF (HYDROLOGIC OUTLOOK)
TO EITHER THE MID OR DAY SHIFT WHEN THE STORM TRACK AND INTENSITY
BECOMES MORE CLEAR.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  69  97  73  92 /   5  10  20  40
SSI  74  94  76  86 /   5  10  20  50
JAX  71  92  74  86 /  10  20  30  60
SGJ  74  89  75  84 /  20  30  40  70
GNV  71  92  72  85 /  20  40  40  70
OCF  72  91  73  84 /  20  40  50  70

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
MARINE...NONE.
&&

ENYEDI/PETERSON/MCALLISTER
Hazardous weather outlook, Jun 10, 10:11 AM EST, 13 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1111 AM EDT SAT JUN 10 2006

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-111000-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
1111 AM EDT SAT JUN 10 2006

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

NEAR RECORD HIGH TEMPERATURES ARE EXPECTED THIS AFTERNOON. IF
ENGAGED IN OUTDOOR ACTIVITIES BE SURE TO DRINK PLENTY OF NON-
ALCOHOLIC BEVERAGES AND REMAIN ALERT FOR HEAT RELATED DISORDERS.
THE FIRE DANGER WILL REMAIN HIGH AND A FEW THUNDERSTORMS WILL BE
POSSIBLE THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

TROPICAL DEPRESSION ONE MAY AFFECT THE AREA EARLY NEXT WEEK

TROPICAL DEPRESSION ONE HAS FORMED IN THE NORTHWESTERN CARIBBEAN
SEA AND WILL MOVE INTO THE GULF OF MEXICO BY SUNDAY. IT IS POSSIBLE
THE DEPRESSION WILL BRING INCREASED RAINFALL TO THE AREA EARLY
IN THE WEEK...ESPECIALLY IN THE MORE SOUTHERN AREAS. LOCALLY
HEAVY RAINFALL MAY OCCUR IN SOME AREAS. ALL INTERESTS IN THE
REGION SHOULD MONITOR THE PATH OF THE DEPRESSION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

MKT

Event by event

1 tropical storm. Local standard time, as filed.

Tropical Storm, Alachua

When
June 11, 12:00 AM EST to June 14, 1:00 AM EST
Where
Alachua forecast zone
Reported by
OFFICIAL NWS OBS.

What these are

Tropical Storm
A tropical cyclone with sustained winds of 34 to 63 knots (39 to 73 mph).

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2006Every state in 2006This day in weather historyWarnings in Florida, June 2006The 2006 hurricane season

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5515501.